Alert archive / Kansas / River Flood Warnings in 2009
River Flood Warning 91, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 4, 2009, 7:51 AM CDT for Saline County, Kansas. It took effect at Sep 4, 2009, 8:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2009, 7:51 AM CDT (12:51 UTC)
- In effect from
- Sep 4, 2009, 8:00 AM CDT
- Expired
- Sep 4, 2009, 2:07 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Saline County, KS
The radar
The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gypsum Creek below Gypsum (GYSK1).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06870300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:17 PM CDT, 13 hours 34 minutes earlier.
Area forecast discussion, Sep 3, 6:17 PM CDT, 13 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 617 PM CDT THU SEP 3 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU AVIATION CONCERNS WILL BE STORMS THIS EVENING ALONG WITH LOWER CIGS. THE STORMS MOVING INTO CENTRAL KS DEVELOPED OVER EXTREME SOUTHERN NE AHEAD OF THE UPPER LOW WHICH CONTINUES TO MOVE SOUTHEAST OVER EASTERN NE/NORTHEAST KS. THESE STORMS ARE EXPECTED TO PERSIST AT LEAST UNTIL AN HOUR OR TWO AFTER SUNSET. AT THIS POINT IT APPEARS KSLN WILL HAVE THE BEST SHOT TO EXPERIENCE A SEVERE STORM THIS EVENING WITH SOME LARGE HAIL POSSIBLE. WHILE THE SEVERITY OF THE STORMS WILL LIKELY DECREASE AS THE OVERNIGHT HOURS PROGRESS...THEY SHOULD BECOME MORE NUMEROUS AS THE UPPER LOW COUNTIES SOUTHEAST. WITH THIS LOW NOT MOVING VERY FAST SHOWERS AND STORMS WILL PERSIST THROUGH MUCH OF THE DAY ON FRI WITH EASTERN SECTIONS HAVING THE BEST SHOT AT MORE WIDESPREAD ACTIVITY. SOME LOWER CIGS WILL ALSO DEVELOP OVERNIGHT AND AT THIS TIME DO NOT HAVE HIGH ENOUGH CONFIDENCE TO GO IFR. LAWSON && .PREV DISCUSSION... /ISSUED 254 PM CDT THU SEP 3 2009/ DISCUSSION... MAIN FORECAST CONCERNS WILL FOCUS ON PRECIPITATION CHANCES WITH SLOW MOVING UPPER LEVEL SYSTEM FOR THE NEXT FEW DAYS AND COOLER TEMPERATURES...FOLLOWED BY NEXT SECOND WEATHER SYSTEM FOR NEXT WEEK. TONIGHT SATELLITE WATER VAPOR IMAGERY SHOWS UPPER LEVEL WAVE CURRENTLY OVER EASTERN NEBRASKA...WHICH WILL CONTINUE TO MOVE SLOWLY SOUTHWARD TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND EVENING OVER SOUTHERN NEBRASKA/NORTHERN KANSAS AS DAYTIME HEATING WEAKENS THE CAP OVER THE REGION. THIS ACTIVITY WILL SPREAD SOUTHWARD TONIGHT WITH THE BULK OF THE ACTIVITY AFFECTING CENTRAL AND EASTERN KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE THIS EVENING ACROSS CENTRAL KANSAS...BUT ONCE DAYTIME HEATING IS LOST THEN ACTIVITY SHOULD BEGIN TO WEAKEN A FEW HOURS AFTER SUNSET. FRI-SUN LOW LEVEL MOISTURE WILL BE PLENTIFUL ACROSS THE REGION THIS PERIOD WHICH SHOULD KEEP OVERNIGHT/MORNING CLOUDS SOCKED IN PLACE FOR MUCH OF THE AREA. SOME BREAKS IN THE CLOUDS COULD OCCUR OVER CENTRAL/SOUTH CENTRAL KANSAS DURING THE AFTERNOONS. DAYTIME TEMPERATURES ON FRIDAY WILL BE ABOUT 10 DEGREES BELOW AVERAGE DUE TO CLOUDS AND PRECIPITATION LINGERING ACROSS THE AREA. TEMPERATURES WILL GRADUALLY WARM FOR THE WEEKEND BUT WILL STILL REMAIN BELOW NORMAL SEPTEMBER VALUES. MEANWHILE...THE UPPER LEVEL SYSTEM WILL WOBBLE AROUND IN THE VICINITY OF EASTERN KANSAS UNTIL SUNDAY WHICH WILL RESULT IN LINGERING SHOWERS/STORMS FOR THE EASTERN HALF OF THE STATE. SEVERE WEATHER IS NOT EXPECTED TO OCCUR DUE TO WEAK SHEAR/LOW INSTABILITY. DO NOT EXPECT WIDESPREAD ACTIVITY TO OCCUR DURING THE WEEKEND WITH THIS SYSTEM...BUT MORE WIDELY SCATTERED TO SCATTERED ACTIVITY. EXTENDED: MON-THU WARMER TEMPERATURES WILL BE IN STORE FOR KANSAS EARLY NEXT WEEK WITH DECENT PRECIPITATION CHANCES COMING BACK INTO THE PICTURE AROUND MID-WEEK. MEDIUM RANGE MODELS ARE IN MUCH BETTER AGREEMENT ON THE LATEST RUN WITH TIMING/EVOLUTION OF OUR NEXT WEATHER SYSTEM...AS A RESULT CONFIDENCE IS HIGHER COMPARED TO YESTERDAY. A DEEP TROUGH AXIS WILL DEVELOP OVER THE NORTHWEST COAST EARLY IN THE WEEK THEN SLIDE EASTWARD BY MID-WEEK. THIS WILL PUSH A COLD FRONT SOUTHWARD INTO CENTRAL KANSAS ON WEDNESDAY. RICH GULF MOISTURE IS EXPECTED TO STREAM NORTHWARD IN ADVANCE OF THIS FRONT WHICH SHOULD SET THE STAGE FOR DECENT CHANCES OF SHOWERS AND THUNDERSTORMS. DAYTIME HIGHS WILL BE NEAR SEASONAL VALUES FOR MONDAY AND TUESDAY FOLLOWED BY A NICE COOL DOWN ONCE THE FRONT PASSES SOUTH OF THE REGION. JAKUB AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU DIURNAL CU FIELD EXPECTED THIS AFTERNOON WHICH WILL FLIRT WITH HIGH END MVFR CATEGORY. OTHERWISE...UPPER LEVEL LOW PRESSURE CIRCULATION ACROSS EASTERN NEBRASKA WILL DRIFT SOUTH ACROSS EASTERN KANSAS TONIGHT INTO FRIDAY MORNING. SCATTERED TO NUMEROUS CONVECTION IS POSSIBLE ACROSS THE AREA AS THIS FEATURE MOVES ACROSS THE AREA. WILL KEEP TSRA MENTION TO VCTS FOR NOW AND LET LATER SHIFTS INSERT TEMPO GROUP AS CONFIDENCE ON WINDOW OF TIMING INCREASES. ALSO EXPECT BKN-OVC MVFR CIGS ACROSS THE AREA ON FRIDAY MORNING WITH PLENTY OF LOW LEVEL MOISTURE UNDER THE UPPER LEVEL FEATURE. CONFIDENCE IS HIGH ON THIS OCCURRENCE WITH IFR POSSIBLE. HOWEVER WILL ONLY SHOW HIGHER CONFIDENCE FORECAST OF MVFR FOR NOW. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 75 61 80 / 40 40 10 10 HUTCHINSON 61 76 59 81 / 50 30 10 10 NEWTON 62 75 59 80 / 50 40 10 10 ELDORADO 62 75 60 80 / 50 50 10 20 WINFIELD-KWLD 62 77 62 81 / 30 50 20 20 RUSSELL 59 76 58 80 / 50 20 10 10 GREAT BEND 60 76 59 81 / 50 20 10 10 SALINA 60 74 60 79 / 60 30 10 10 MCPHERSON 61 75 59 80 / 60 30 10 10 COFFEYVILLE 62 76 61 80 / 40 70 30 30 CHANUTE 61 75 60 78 / 40 70 30 30 IOLA 61 74 59 78 / 50 60 20 20 PARSONS-KPPF 62 76 61 79 / 40 70 30 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 3, 5:38 PM CDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 538 PM CDT THU SEP 3 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-042130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 538 PM CDT THU SEP 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS CENTRAL KANSAS...MAINLY FOR LOCATIONS NORTH OF A HUTCHINSON TO MARION LINE. GOLF BALL SIZE HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE FROM THE STRONGER STORMS. THUNDERSTORM CHANCES WILL CONTINUE AREAWIDE OVERNIGHT...HOWEVER SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THIS ACTIVITY DURING THE LATE NIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL OCCUR FRIDAY INTO FRIDAY NIGHT... MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. SEVERE WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY. FOR SATURDAY THROUGH MONDAY...ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY...MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. SEVERE WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY. A SECOND WEATHER SYSTEM WILL MOVE INTO THE REGION LATE TUESDAY AND WEDNESDAY...AND COULD BRING MORE CHANCES OF THUNDERSTORMS TO THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 54 min |
| Sep 3, 7:31 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 59 min |
| Sep 3, 7:51 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 54 min |
| Sep 3, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 66 min |
| Sep 3, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 63 min |
| Sep 3, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 50 min |
| Sep 3, 9:12 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 63 min |
| Sep 3, 10:11 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 23 min |
| Sep 4, 7:53 AM CDT | Areal Flood Warning | ICT | Saline | 4 hr |
| Sep 4, 8:54 AM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
Nearby
River Flood Warnings in Kansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.